Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 155, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2013, 4:36 PM CDT for Custer County, Logan County, Nebraska. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2013, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 16, 2013, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Custer County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 56 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:40 PM CDT | HAIL 3 | 8 Nw Arnold, NE | DELAYED REPORT. REPORTED VEHICLE AND HOME WINDOWS BROKEN OUT. |
| Jun 16, 4:44 PM CDT | HAIL 1.75 | 7 Nw Arnold, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2248 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
662
WUUS53 KLBF 162136
SVRLBF
NEC041-113-162215-
/O.NEW.KLBF.SV.W.0155.130616T2136Z-130616T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT SUN JUN 16 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA...
SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 515 PM CDT
* AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ARNOLD...AND MOVING EAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ARNOLD AND PLEASANT HILL.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 236 AND 265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4170 10002 4140 9989 4140 10045 4158 10046
TIME...MOT...LOC 2136Z 264DEG 19KT 4149 10028
HAIL...1.25IN
WIND...60MPH
$$
TAYLOR1 follow-up statement
574
WWUS53 KLBF 162152
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT SUN JUN 16 2013
NEC041-113-162215-
/O.CON.KLBF.SV.W.0155.000000T0000Z-130616T2215Z/
CUSTER NE-LOGAN NE-
452 PM CDT SUN JUN 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LOGAN AND WEST CENTRAL CUSTER COUNTIES UNTIL 515 PM CDT...
AT 448 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
ARNOLD...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARNOLD AND PLEASANT HILL.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 236 AND 264.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4170 10002 4140 9989 4140 10045 4158 10046
TIME...MOT...LOC 2152Z 325DEG 15KT 4143 10029
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:16 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 16, 3:16 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT SUN JUN 16 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 316 PM CDT SUN JUN 16 2013 THUNDERSTORMS...INCLUDING A FEW SUPERCELLS...CONTINUE TO DEVELOP THIS AFTERNOON ALONG A DRY LINE IN THE EASTERN PANHANDLE AND WESTERN PORTIONS OF SOUTHWEST NEBRASKA. IN ADDITION...SUPERCELL STORMS IN DAWES AND NORTHWEST CHERRY COUNTY DROPPING SOUTH. STORMS FORECAST TO CONGEAL INTO A CLUSTER OF STORMS FROM NEAR HYANNIS THROUGH TRYON...NORTH PLATTE AND STOCKVILLE. A CORRIDOR OF 70 POPS THROUGH THIS CORRIDOR. VERY LARGE HAIL IS POSSIBLE WITH THE SYSTEM EVOLVING INTO A LINEAR SYSTEM AS IT MOVES INTO NRN KANSAS THIS EVENING. CHANCE POPS ACROSS THE SOUTHEAST MID EVENING TO END BY 06Z WITH NO WX/POPS AFTER 06Z EXPECTED. ON MONDAY...SEVERE STORMS POSSIBLE ALONG THE HIGH PLAINS TO OUR WEST OFF THE CREST OF THE UPPER RIDGE. UPSLOPE FLOW WILL BE WIDESPREAD ACROSS THE CENTRAL PLAINS WITH BEST LIFT AND CONVERGENCE NEAR THE FOOTHILLS. HAVE INCREASE LOW CHANCE POPS AS FAR EAST AS MULLEN THROUGH NORTH PLATTE AND HAYES CENTER BY LATE AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 316 PM CDT SUN JUN 16 2013 STORMS SHOULD REMAIN CONFINED TO THE SOUTHWESTERN HALF OF THE FORECAST AREA MONDAY NIGHT. AT LEAST A SLIGHT CHANCE ALL AREAS EXCEPT THE FAR NORTHEAST TUESDAY. GENERAL THUNDERSTORMS EXPECTED WITH DEEP LAYER SHEAR OF ONLY 20-25KTS. FOR WEDNESDAY THROUGH SUNDAY...A CLOSED UPPER LOW WILL LIFT FROM THE PACIFIC NORTHWEST WEDNESDAY TO NORTH OF MONTANA BY SUNDAY. UPPER RIDGE AXIS OVER THE PLAINS WILL MOVE EAST AS FLOW BECOMES SOUTHWEST ALOFT. THIS WILL BRING IN WARMER TEMPERATURES IN THE UPPER 80S TO LOW 90S. MID 90S POSSIBLE IN SOUTHWEST NEBRASKA. THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS DAILY...WITH THE BEST COVERAGE/CHANCES DURING THE EVENING/OVERNIGHT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1239 PM CDT SUN JUN 16 2013 THE RISK FOR HAIL AND GUSTY WINDS WITH THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING ARE THE PRIMARY AVIATION CONCERNS IN WESTERN NEBRASKA FOR THE CURRENT TAF PERIOD. STORMS ARE EXPECTED TO FURTHER DEVELOP ACROSS NORTHERN NEBRASKA AND POSSIBLY IN THE PANHANDLE EARLY THIS AFTERNOON. THE STORMS WILL TRACK SOUTH AND EAST AND HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY NORTHWEST WINDS BEFORE MOVING OUT OF THE AREA THIS EVENING. THE OVERNIGHT LOOKS QUIET WITH PREVAILING VFR CONDITIONS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ROBERG LONG TERM...ROBERG AVIATION...MARTIN
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SUN JUN 16 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-172045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT SUN JUN 16 2013 /233 PM MDT SUN JUN 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL OCCUR ACROSS POTIONS OF WESTERN NEBRASKA LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE GREATEST RISK FOR LARGE HAIL IS WEST OF A LINE FROM VALENTINE THROUGH BROKEN BOW. DAMAGING WIND IS POSSIBLE IN THAT AREA AS WELL. THUNDERSTORMS ARE LIKELY TO CONGEAL INTO A LARGE CLUSTER OF STORMS IN SOUTHWEST NEBRASKA EARLY THIS EVENING. THUNDERSTORMS ARE EXPECTED TO END OR EXIT THE AREA BY LATE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN MONDAY IN THE SOUTHERN NEBRASKA PANHANDLE AND EXTREME SOUTHWEST NEBRASKA. A POSSIBILITY FOR THUNDERSTORMS REMAINS EACH AFTERNOON AND EVENING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
In the hours before
Local storm report, Jun 16, 3:42 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 7 NNW GRANT 40.94N 101.78W
06/16/2013 E1.00 INCH PERKINS NE PUBLIC
&&
SNIVELYLocal storm report, Jun 16, 3:45 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TORNADO 25 NNW HYANNIS 42.33N 101.95W
06/16/2013 CHERRY NE PUBLIC
PUBLIC REPORTED TORNADO RELAYED VIA CHERRY COUNTY SHERIFF
OFICE.
&&
SNIVELYLocal storm report, Jun 16, 3:52 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 1 S GRANT 40.83N 101.73W
06/16/2013 E1.75 INCH PERKINS NE 911 CALL CENTER
&&
SNIVELYLocal storm report, Jun 16, 4:07 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 4 S GRANT 40.79N 101.73W
06/16/2013 E1.75 INCH PERKINS NE 911 CALL CENTER
HAIL WAS COVERING THE GROUND
&&
SNIVELYLocal storm report, Jun 16, 4:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 20 NW HYANNIS 42.20N 102.04W
06/16/2013 E1.75 INCH CHERRY NE PUBLIC
TIME IS ESTIMATED BY RADAR
&&
SNIVELYSpecial weather statement, Jun 16, 4:30 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 430 PM CDT SUN JUN 16 2013 NEZ036-059-162215- LINCOLN NE-MCPHERSON NE- 430 PM CDT SUN JUN 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCPHERSON AND NORTHWESTERN LINCOLN COUNTIES UNTIL 515 PM CDT... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SUTHERLAND...OR 23 MILES WEST OF NORTH PLATTE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RINGGOLD... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 86 AND 100. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 213 AND 217. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 25. TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:26 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 49 min |
| Jun 16, 8:54 AM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 51 min |
| Jun 16, 3:11 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 49 min |
| Jun 16, 3:32 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 16, 3:40 PM CDT | Tornado Warning | LBF | Cherry | 35 min |
| Jun 16, 3:53 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 37 min |
| Jun 16, 3:55 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jun 16, 4:13 PM CDT | Tornado Warning | LBF | Cherry, Grant | 32 min |
| Jun 16, 4:24 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| Jun 16, 4:25 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 50 min |
| Jun 16, 4:41 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 49 min |
| Jun 16, 4:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 48 min |
| Jun 16, 4:46 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 44 min |
| Jun 16, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 16, 5:03 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 27 min |
| Jun 16, 5:06 PM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 39 min |
| Jun 16, 5:07 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 53 min |
| Jun 16, 5:09 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 51 min |
| Jun 16, 5:27 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 48 min |
| Jun 16, 5:28 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Thomas | 47 min |
| Jun 16, 5:41 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 49 min |
| Jun 16, 5:52 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 38 min |
| Jun 16, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 47 min |
| Jun 16, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jun 16, 6:00 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Jun 16, 6:03 PM CDT | Tornado Warning | LBF | Custer | 27 min |
| Jun 16, 6:25 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 50 min |
| Jun 16, 6:39 PM CDT | Flash Flood Warning | LBF | Custer | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.